MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7528
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The chronic totally occluded target lesion was located in the right coronary artery.A 3.50mm x 40mm apex balloon catheter was advanced for dilation.However, it was noted that the device got stuck in the heavy calcification and when trying to remove with force, the shaft broke into two pieces.The device was completely removed together with the wire and the procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an apex balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the hypotube.The distal section of the device is missing.The missing parts are the tip, marker band, distal section of the balloon, and distal section of the guidewire lumen.From the hub to the separated balloon is approximately 148.7cm and from the hub to the separated guidewire lumen is approximately 147.5cm.Microscopic examination revealed that the guidewire lumen is stretched 145.6cm from the hub and goes to the separation which makes it approximately 1.9cm long.There is blood present in the hub, inflation lumen, and balloon.The balloon is loosely folded.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8374910
Report Number2134265-2019-01798
Device Sequence Number14002949
Product Code LOX
UDI-Device Identifier08714729475941
UDI-Public08714729475941
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2021
Device Model Number7528
Device Catalogue Number7528
Device Lot Number22801136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1